MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR8A-RCV-A0
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device after the expiration date, not prepping the surface of the skin with an antiseptic solution, improperly closing the surgical site, not irrigating the incision site with an antibiotic solution before closure, multiple tunneling attempts, and using inappropriate tools have been ruled out.However, the device is implanted in the supraorbital region of the face which is off-label use.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev 7, "the freedom pns system is not intended to treat pain in the craniofacial region." in addition, the implanting clinician nicked the patient's bone during the procedure which may have contributed to the swelling in the forehead.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the swelling is attributed to two identified root causes: off-label use as the device was implanted in the supraorbital region of the face (user error- clinician).Improper surgical technique as the implanting clinician nicked the patient's bone during the procedure (user-error clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, a capa is not required at this time.Surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reportedly experienced swelling in their forehead.However, the swelling was not visible and the labs were normal.An explant procedure was performed on (b)(6) 2025.As of (b)(6) 2025 the patient is experiencing some swelling although it has some improvement.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key23512591
Report Number3010676138-2025-00256
Device Sequence Number13178320
Product Code GZF
UDI-Device Identifier00850051034284
UDI-Public(01)00850051034284(17)270301
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFR8A-RCV-A0
Device Lot NumberSWO250328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexUnknown